Alert archive / Wyoming / Flash Flood Warnings in 2014
Flash Flood Warning 26, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Jul 29, 2014, 2:56 PM MDT for Albany County, Carbon County, Wyoming. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2014, 2:56 PM MDT (20:56 UTC)
- Expired
- Jul 29, 2014, 6:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 146 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.9 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1914 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
704 WGUS55 KCYS 292056 FFWCYS WYC001-007-300000- /O.NEW.KCYS.FF.W.0026.140729T2056Z-140730T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 256 PM MDT TUE JUL 29 2014 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL ALBANY COUNTY IN SOUTHEAST WYOMING... NORTHEASTERN CARBON COUNTY IN SOUTH CENTRAL WYOMING... * UNTIL 600 PM MDT * AT 249 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED THAT 1 TO 2 INCHES OF RAIN WERE FALLING IN AN AREA 5 TO 10 MILES EAST AND NORTHEAST OF BATTLE MOUNTAIN AND HIGHWAY 487 WITH TOTAL RAINFALL AMOUNTS OF OVER TWO INCHES. THE STORMS WERE BACKBUILDING WITH THE STORMS NEARLY STATIONARY ALONG AND EAST OF HIGHWAY 487...5 TO 10 MILES EAST OF BATTLE MOUNTAIN. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... BATTLE MOUNTAIN...AND HIGHWAY 487 NEAR BATTLE MOUNTAIN...INCLUDING THE TB FLATS. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. && LAT...LON 4223 10574 4196 10586 4196 10634 4221 10628 $$ RUBIN
2 follow-up statements
985 WGUS75 KCYS 292225 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 425 PM MDT TUE JUL 29 2014 WYC001-007-300000- /O.CON.KCYS.FF.W.0026.000000T0000Z-140730T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARBON WY-ALBANY WY- 425 PM MDT TUE JUL 29 2014 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTH CENTRAL ALBANY AND NORTHEASTERN CARBON COUNTIES UNTIL 600 PM MDT... AT 419 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE WARNED AREA... PRODUCING RAINFALL AMOUNTS UP TO ONE INCH PER HOUR. DOPPLER RADAR SHOWED THAT 2 TO 4 INCHES OF RAIN HAD FALLEN IN A 15 MILE WIDE SWATH FROM 10 MILES NORTHWEST OF BATTLE MOUNTAIN...TO 20 MILES SOUTHEAST OF BATTLE MOUNTAIN. THE HEAVIEST RAIN OF 3 TO 4 INCHES HAD FALLEN IN A SMALL AREA JUST EAST OF HIGHWAY 487...ABOUT 5 MILES EAST OF BATTLE MOUNTAIN...OR 15 MILES NORTHEAST OF MEDICINE BOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE. A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. && LAT...LON 4223 10574 4196 10586 4196 10634 4221 10628 $$ RUBIN
830 WGUS75 KCYS 292354 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 554 PM MDT TUE JUL 29 2014 WYC001-007-300007- /O.EXP.KCYS.FF.W.0026.000000T0000Z-140730T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARBON WY-ALBANY WY- 554 PM MDT TUE JUL 29 2014 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTH CENTRAL ALBANY AND NORTHEASTERN CARBON COUNTIES WILL BE ALLOWED TO EXPIRE AT 600 PM MDT... AT 554 PM MDT...DOPPLER RADAR SHOWED WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS OVER THE WARNED AREA...PRODUCING LIGHT TO MODERATE RAINFALL AMOUNTS UP TO ONE HALF INCH PER HOUR. THE CARBON COUNTY SHERIFFS OFFICE REPORTED NO ADDITIONAL FLOODING. EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 4223 10574 4196 10586 4196 10634 4221 10628 $$ RUBIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 5:39 AM MDT, 9 hours 17 minutes earlier.
Area forecast discussion, Jul 29, 5:39 AM MDT, 9 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
539 AM MDT TUE JUL 29 2014
.SHORT TERM...(TODAY THROUGH THURSDAY NIGHT)
ISSUED AT 400 AM MDT TUE JUL 29 2014
MORNING WATER VAPOR SATELLITE IMAGERY SHOWS A WELL ORGANIZED
UPPER-LEVEL LOW DEVELOPING OVER SOUTHERN NV/UT WITHIN A GENERAL
WEAKNESS IN A LARGER SCALE RIDGING PATTERN. ABUNDANT MONSOONAL
MOISTURE CONTINUES TO SPREAD NORTHWARD INTO THE CENTRAL ROCKIES
IN ADVANCE OF THIS FEATURE WITH ISOLATED SHOWERS NOW DEVELOPING
OVER SOUTHEAST WY AND THE NORTHERN PANHANDLE. CONVECTION SHOULD
ONLY INCREASE IN COVERAGE WITH TIME AS LARGE SCALE ASCENT SPREADS
ACROSS THE AREA. MOIST LLVL UPSLOPE STRENGTHENS DRAMATICALLY BY
18Z BENEATH STRONG DIVERGENCE ALOFT ASSOCIATED WITH A 100 KT JET
STREAK OVER THE NORTHERN PLAINS. EXCELLENT MOISTURE IS IN PLACE
WITH PWAT VALUES AROUND 1.5 INCHES AND WIDESPREAD SFC DEWPOINTS
IN THE 50S TO NEAR 60F PER RECENT OBS. BELIEVE CONVECTION SHOULD
BECOME QUITE NUMEROUS BY MID AFTN. INTRODUCED CATEGORICAL POPS
AFTER 21Z ALONG AND JUST EAST OF THE LARAMIE RANGE WITH THE
UPSLOPE ENHANCEMENT.
GFS K-INDEX VALUES OF 35 TO 40 C AND STRONG UVVS POINT TO HEAVY
RAIN POTENTIAL THIS AFTN AND EVE. GFS AND NAM BUFKIT SOUNDINGS
SUPPORT EFFICIENT RAIN PRODUCTION WITH TALL/SKINNY CAPE PROFILES
AND DEEP SATURATION AFTER 21Z. WHILE THE RESIDENCE TIME OF
FAVORABLE DYNAMICS MAY NOT SUPPORT A SIGNIFICANT FLOODING
RISK...STORMS WILL BE SLOW MOVING WITH AVERAGE 700-300 MILLIBAR
WINDS ONLY AROUND 10 KT. PLUS THE GFS/NAM/ECMWF MODELS ALL AGREE
WITH QPF VALUES BETWEEN 1 AND 2 INCHES ALONG AND ON EITHER SIDE OF
THE LARAMIE RANGE. WPC STILL PAINTS A MDT RISK FOR EXCESSIVE
RAINFALL IN OUR SOUTHERN ZONES. WENT AHEAD AND HOISTED A FLASH
FLOOD WATCH FOR THE MOUNTAINS AND SOME OF THE ADJACENT VALLEYS/HIGH
PLAINS. NOT TOO CONFIDENT THAT AREAS FARTHER EAST WILL SEE HIGHER
AMOUNTS AS CONVECTION MAY BE LARGELY TERRAIN DRIVEN. LEFT THOSE
AREAS OUT OF THE WATCH FOR THE TIME BEING...BUT THE DAY SHIFT MAY
WISH TO REVISIT.
CONVECTION SHOULD DECREASE IN COVERAGE AND INTENSITY BY SUNRISE
WED AS STRONGER DYNAMICS SHIFT SOUTH AND EAST. ECMWF AND NAM ARE
SLOWER TO MOVE THINGS OUT WITH SOME HIGHER QPF CARRYING OVER INTO
THE 18Z TO 00Z TIME FRAME ON WED AFTN...SO WILL NEED TO MONITOR
FOR A TEMPORAL EXTENTION OF THE FLASH FLOOD THREAT. OTHERWISE...
TEMPERATURES TODAY AND WED WILL RATHER COOL WITH WIDESPREAD CLOUDS
AND PCPN. H7 TEMPS ONLY AROUND 5-7C ON WED SUGGESTS COOLER THAN
CONSENSUS MOS INDICATES...ONLY LOOKING AT A HIGH AROUND 65F HERE
IN CYS. WARMER AND DRIER FOR THU AS RIDGING RE-ESTABLISHES ITSELF
OVER THE ROCKY MOUNTAIN REGION. PCPN CHANCES WILL BE CONFINED TO
THE MOUNTAINS.
.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 400 AM MDT TUE JUL 29 2014
A VERY TYPICAL EARLY AUGUST PATTERN TAKING SHAPE DURING THE EXTENDED
PERIOD...AS UPPER-LEVEL RIDGE AXIS OVER THE INTERMOUNTAIN WEST IS
PERIODICALLY INFILTRATED BY SHORTWAVE ENERGY AND ASSOCIATED POCKETS
OF MONSOONAL MOISTURE. IT BECOMES MORE DIFFICULT THIS TIME OF YEAR
TO FEEL CONFIDENT IN REMOVING DIURNALLY DRIVEN CONVECTIVE CHANCES.
THE FIRST SHORTWAVE WILL MOVE INTO WRN WYOMING FRIDAY MORNING
REACHING WRN ZONES FOR FRIDAY AFTERNOON. BEST CHANCES FOR CONVECTION
WILL BE FOR AREAS IN CLOSEST PROXIMITY OF THIS WAVE WEST OF
INTERSTATE 25. PROGS SBCAPES OF 200-400 J/KG SUGGEST ANY
THUNDERSTORM DEVELOPMENT WOULD BE NON-SEVERE. WEAK STEERING FLOW
WILL ONLY MOVE THIS SHORTWAVE TO NORTHEAST WYOMING/WRN SOUTH DAKOTA
BY LATE SATURDAY. INSTABILITY AXIS WILL REMAIN PARKED ALONG THE
FRONT RANGE AND ADJACENT ERN PLAINS. CONVECTIVE CHANCES AGAIN HAVE
BEEN CONFINED GENERALLY WEST OF INTERSTATE 25 ON SATURDAY.
MEDIUM RANGE GUIDANCE IS CONSISTENT IN SLINGING ANOTHER PIECE OF
SHORTWAVE ENERGY THRU THE FOUR CORNERS TOWARDS THE COWBOY STATE ON
SUNDAY. THE GFS IS QUICKEST AND STRONGEST WITH THIS ENERGY WHILE THE
ECMWF OFFERS A SLIGHTLY SLOWER AND WEAKER SOLUTION. IN EITHER CASE
ITS EFFECTS REALLY WONT BE FELT UNTIL LATE SUNDAY AND MORE SO ON
MONDAY AS COLD FRONT SLIPS SOUTH THRU THE CWFA. THIS WILL BRING THE
NEXT CHANCE FOR SHOWER AND THUNDERSTORM ACTIVITY. DEPENDING UPON THE
TIMING OF THIS FTR...IT MAY LINGER AND/OR HAVE THE MOST IMPACT ON
TUESDAY. FOR NOW...HAVE BEEN FAIRLY LIBERAL WITH CONVECTIVE CHANCES
FOR MON/TUE WITH THE EXPECTATIONS THAT THESE WILL BE REFINED AS
SOLUTIONS CONVERGE.
TEMPERATURES WILL BE THE WARMEST ON SUNDAY AS HIGHS CLIMB BACK INTO
THE 80S AT ALL LOCATIONS. COOLER TEMPERATURES ANTICIPATED BEHIND THE
COLD FROPA MON/TUE...WITH HIGHS FALLING BACK INTO THE 70S FOR MOST
LOCATIONS.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 538 AM MDT TUE JUL 29 2014
MOIST UPSLOPE FLOW WILL COMBINE WITH A GOOD SUPPLY OF MONSOONAL
MOISTURE TO PRODUCE A PERIOD OF POOR AVIATION CONDITIONS...
ESPECIALLY AT KRWL...KLAR AND KCYS. BEFORE THIS CONVECTION
DEVELOPS...THERE MAY BE A PERIOD OF MVFR/IFR CIGS/VSBYS THIS
MORNING PRIMARILY AT WESTERN NEBRASKA PANHANDLE SITES. THIS SHOULD
LIFT BETWEEN 16-18Z. SHOWERS AND THUNDERSTORMS SHOULD KICK OFF
FIRST NR KRWL AS EARLY AS LATE THIS MORNING. THIS AREA OF
CONVECTION WILL BECOME MORE WIDESPREAD THRU THE AFTERNOON
AFFECTING KLAR AND KCYS. VERY HEAVY RAIN IS EXPECTED TO ACCOMPANY
THIS ACTIVITY. SOME LOCATIONS WILL SEE UPWARDS OF 1-2 INCHES OF
RAIN TODAY AND TONIGHT. THIS ACTIVITY MAY MAKE IT INTO THE WRN
NEBRASKA PANHANDLE AIRFIELDS THIS EVENING. EXPECT GENERALLY JUST A
DECREASE INTO MVFR WITH THESE SHOWERS/THUNDERSTORMS...BUT COULD
SEE IFR VSBYS IN THE HEAVIEST ACTIVITY. THIS ACTIVITY WILL
CONTINUE...BUT LESSEN IN COVERAGE SOME TONIGHT.
&&
.FIRE WEATHER...
ISSUED AT 400 AM MDT TUE JUL 29 2014
A STRONG STORM SYSTEM COMBINED WITH MONSOON MOISTURE WILL GIVE
WAY TO WIDESPREAD SHOWERS AND THUNDERSTORMS ON TUESDAY AND
WEDNESDAY. THE GREATEST COVERAGE WILL BE ALONG AND ON EITHER SIDE
OF THE LARAMIE RANGE WHERE A GENERAL 1 TO 2 INCHES OF RAIN CAN BE
EXPECTED. COOLER TEMPERATURES AND NEW MOISTURE WILL MITIGATE ANY
FIRE WEATHER CONCERNS THROUGH MID WEEK.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLASH FLOOD WATCH FROM NOON MDT TODAY THROUGH LATE TONIGHT FOR
WYZ103-106-112-114>118.
NE...NONE.
&&
SHORT TERM...HAMMER
LONG TERM...HAHN
AVIATION...HAHN
FIRE WEATHER...HAMMERHazardous weather outlook, Jul 29, 4:53 AM MDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 453 AM MDT TUE JUL 29 2014 WYZ101>119-301100- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 453 AM MDT TUE JUL 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP BY AROUND MIDDAY AND WILL BECOME WIDESPREAD THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL IS EXPECTED NEAR THE LARAMIE RANGE AND ADJACENT FOOTHILLS. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THESE AREAS WHERE 1 TO 2 INCHES AND LOCALLY HEAVIER RAINFALL AMOUNTS WILL BE POSSIBLE. THESE SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWER AND THUNDERSTORM ACTIVITY WILL DECREASE ON WEDNESDAY. HOWEVER...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL RETURN FOR THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT FLASH FLOODING TO THE NATIONAL WEATHER SERVICE AT 1-800-269-6220. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-301100- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 453 AM MDT TUE JUL 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE WESTERN NEBRASKA PANHANDLE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS MAY LINGER ACROSS THE SOUTHERN NEBRASKA PANHANDLE ON WEDNESDAY. OTHERWISE...A DRIER PERIOD ANTICIPATED INTO THE WEEKEND...WITH THUNDERSTORM CHANCES RETURNING FOR EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jul 29, 11:30 AM MDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1130 AM MDT TUE JUL 29 2014 WYZ115-291815- LARAMIE VALLEY WY- 1130 AM MDT TUE JUL 29 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALBANY COUNTY UNTIL 1215 PM MDT... AT 1126 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LARAMIE...MOVING WEST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF CENTRAL ALBANY COUNTY. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 290 AND 314. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4121 10590 4145 10595 4139 10558 4128 10556 TIME...MOT...LOC 1730Z 091DEG 12KT 4133 10566 CLAYCOMB
Local storm report, Jul 29, 12:44 PM MDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1244 PM MDT TUE JUL 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HEAVY RAIN SHIRLEY BASIN 42.35N 106.21W
07/29/2014 M1.60 INCH CARBON WY CO-OP OBSERVER
SOME SMALL HAIL AND FLOODING AROUND HOMESTEAD.
&&
AAHSpecial weather statement, Jul 29, 1:30 PM MDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
130 PM MDT TUE JUL 29 2014
WYZ104-105-292030-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-SHIRLEY BASIN WY-
130 PM MDT TUE JUL 29 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARBON COUNTY UNTIL
230 PM MDT...
AT 130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF BATTLE MOUNTAIN...OR 44
MILES SOUTH OF CASPER...WHICH WAS NEARLY STATIONARY.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH TORRENTIAL RAINFALL.
THIS STORM WILL BE NEAR...
RURAL NORTHEASTERN CARBON COUNTY THROUGH 230 PM MDT
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4239 10633 4221 10630 4221 10617 4208 10645
4223 10658
TIME...MOT...LOC 1930Z 236DEG 5KT 4220 10641
COXSpecial weather statement, Jul 29, 2:00 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 200 PM MDT TUE JUL 29 2014 WYZ104-105-292100- FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-SHIRLEY BASIN WY- 200 PM MDT TUE JUL 29 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ALBANY AND NORTHEASTERN CARBON COUNTIES UNTIL 300 PM MDT... AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BATTLE MOUNTAIN...OR 46 MILES SOUTH OF CASPER...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH TORRENTIAL RAINFALL. THIS STORM WILL BE NEAR... RURAL NORTHEASTERN CARBON COUNTY THROUGH 300 PM MDT RURAL NORTHWESTERN ALBANY COUNTY THROUGH 300 PM MDT TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4214 10596 4211 10630 4221 10633 4222 10602 TIME...MOT...LOC 2000Z 265DEG 13KT 4217 10618 COX
Special weather statement, Jul 29, 2:32 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 232 PM MDT TUE JUL 29 2014 WYZ104-105-292130- FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-SHIRLEY BASIN WY- 232 PM MDT TUE JUL 29 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ALBANY AND NORTHEASTERN CARBON COUNTIES UNTIL 330 PM MDT... AT 225 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF BATTLE MOUNTAIN TO BATTLE MOUNTAIN...AND MOVING SOUTHEAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... RURAL NORTHWESTERN ALBANY COUNTY THROUGH 330 PM MDT RURAL NORTHEASTERN CARBON COUNTY THROUGH 330 PM MDT RURAL EASTERN CARBON COUNTY THROUGH 330 PM MDT THROUGH 300 PM MDT...THE CORE OF THE THUNDERSTORMS PRODUCING THE HEAVIEST RAIN...WILL REMAIN EAST OF HIGHWAY 487...TO THE EAST AND SOUTHEAST OF BATTLE MOUNTAIN. DO NOT CROSS ROADS WHERE WATER COVERS THE ROAD. TURN AROUND...DO NOT DROWN. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4221 10580 4191 10621 4208 10633 4223 10619 TIME...MOT...LOC 2030Z 308DEG 6KT 4217 10610 4205 10628 RUBIN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 3:02 AM MDT | Flash Flood Watch | CYS | Albany, Carbon, Converse, Laramie, Platte | 24 hr |
| Jul 29, 11:30 AM MDT | Special Weather Statement | CYS | Albany | 45 min |
| Jul 29, 11:39 AM MDT | Flash Flood Warning | CYS | Albany, Carbon, Converse | 6 hr |
| Jul 29, 12:48 PM MDT | Flash Flood Warning | CYS | Laramie | 6 hr |
| Jul 29, 1:30 PM MDT | Special Weather Statement | CYS | 60 min | |
| Jul 29, 2:00 PM MDT | Special Weather Statement | CYS | 60 min | |
| Jul 29, 2:32 PM MDT | Special Weather Statement | CYS | Albany | 58 min |
| Jul 29, 3:25 PM MDT | Special Weather Statement | CYS | Platte | 65 min |
| Jul 29, 4:00 PM MDT | Flash Flood Warning | CYS | Albany, Carbon | 3 hr |
| Jul 29, 5:28 PM MDT | Special Weather Statement | CYS | Goshen | 62 min |
| Jul 29, 5:50 PM MDT | Special Weather Statement | CYS | Laramie | 55 min |
Nearby
Flash Flood Warnings in Wyoming, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.